U.S. doctors online nowAsk doctors free
Taos, NM
A 18-year-old female asked:

Started period early on birth control. i've been taking birth control for 4 years now. i'm on the end of my first week on this months pack.

2 doctor answers3 doctors weighed in
Dr. Joel Rivera Jimenez
Obstetrics & Gynecology 19 years experience
Bleeding: That could be a normal variation. If you swithched pills, if you forgot to take one or change the time that you use to take them, all that can affect your cycle. Pregnancy is always a possibility even thoug you are taking the pill.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 20-year-old female asked:
I had a miscommunication with the pharmacy and got my birth control about a week after my period ended. Will starting my pack now be safe for my body?
Dr. Timothy Brown
Obstetrics and Gynecology 41 years experience
Wait till next month: It is not so much a question of safety as effectiveness. Starting the pack this late is really unlikely to provide you with any birth control. You s... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
I got period 7-8 weeks post partum & heavy & lasted over a week. Stopped a few days now it's back! On pack 1 of birth control pills. Is this normal?
Dr. Lori Semel
Pediatrics 36 years experience
Break through Bleed: This is fairly common as you adjust to the new birth control pills. If it doesnt settle down, you might need a higher dose pill.
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I messed up my birth control and started a new pack. When I took the first week, I bleed for 3 days. Now I am confused when my period will come again.
Dr. Kirstie Cunningham
Obstetrics and Gynecology 27 years experience
Placebo week: When you bled for 3 days, that was likely when you would have had your period with the previous pack of pills. By starting a new pack of pills, you re... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
Missed two birth control pills; took them together; period came a week early. Now what? I was two weeks into my birth control pack and i forgot to take a pill two days in a row. On the third day when i realized my mistake, i took two pills. The next day (
Dr. Scott Musinski
Obstetrics and Gynecology 36 years experience
This : This question is 5 days old so you have likely made a decision as to whether to start a new pack or continue the old one. However, for the future, you... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 36-year-old female asked:
I was on vacation for a week and i left my new pack of birth control pills. I finished all the placebos. So i missed days 1-8. I have not started the new pack. Now I have some bleeding. Is this normal? Is this my period or just breakthrough bleeding? Shou
Dr. Paula Hillard
Obstetrics & Gynecology 45 years experience
Need backup: After missing more than 1 pill, and especially missing at the beginning of a pack, you shouldn't rely on the pill for birth control for at least 7 day... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 17, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.